Hail, Lincoln
- When
- May 31, 11:15 AM MST
- Where
- Lincoln County, Karval
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.730, -103.530
Severe thunderstorms produced golfball size hail. Numerous tree branches were broken.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced golfball size hail. Numerous tree branches were broken.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 31, 1:42 AM MST, 9 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 242 AM MDT SAT MAY 31 2008 .SHORT TERM...A WEAK WAVE EMBEDDED IN THE WEST-SOUTHWEST FLOW ALOFT BROUGHT CLOUDY SKIES AND EVEN A FEW SPRINKLES TO THE PLAINS OVERNIGHT. MODELS SHOW THIS MOISTURE WILL TAKE ITS TIME EXITING THE AREA AND WILL HANG ON UNTIL LATE MORNING ACROSS THE FAR NORTHEAST CORNER OF COLORADO. WILL SEE A PERIOD OF SUNNY SKIES FROM LATE MORNING THROUGH EARLY AFTERNOON BEFORE CONVECTION FIRES OFF. WINDS WILL BE SOUTHEASTERLY ACROSS THE PLAINS TODAY WITH LOW PRESSURE OVER THE GREAT BASIN AND HIGHER PRESSURE OVER THE CENTRAL PLAINS. THIS WILL TRANSPORT SOME LOW LEVEL MOISTURE INTO THE AREA WITH DEW POINTS CLIMBING INTO THE 40S DURING THE AFTERNOON. BY EVENING...DEW POINTS WILL BE IN THE UPPER 40S TO LOWER 50S AND BY SUNDAY MORNING MOST DEWPOINTS ACROSS THE PLAINS WILL BE IN THE LOWER 50S. DO EXPECT ISOLATED THUNDERSTORMS TO FORM EAST OF THE MOUNTAINS...BUT THEY WILL HAVE TO WAIT UNTIL LATE AFTERNOON TO DEVELOP WHEN AIRMASS MOISTENS UP. MODELS SHOW CONVECTION CONTINUING AFTER MIDNIGHT...WHICH ISNT OUT OF THE QUESTION WITH THE INCREASING MOISTURE OVERNIGHT. A MARGINALLY SEVERE STORM OR TWO IS POSSIBLE...BUT WITH CAPES REMAINING BELOW 1000 J/KG AND LACK OF LARGE SCALE LIFT ANY THING MORE SIGNIFICANT IS UNLIKELY. .LONG TERM...ONLY MINOR ADJUSTMENTS PLANNED AT THIS TIME. NOTHING HAS CHANGED IN TERMS OF THE OVERALL PATTERN. THE UPPER LEVEL RIDGE WILL BE OVER CO ON SUNDAY AND MONDAY. SELY WINDS WL CONTINUE ACROSS THE NERN PLAINS ON SUNDAY AFTN AND EVENING. AS A RESULT THERE MAY BE ENUF LOW LVL MSTR PRESENT ACRS THE PLAINS TO SPARK AN ISOLD TSTM. THE LOW LEVEL MSTR IS PROGGED TO SHIFT EAST AGAIN ON MONDAY WITH DRY NWLY WINDS AT THE SFC. A SHORT WAVE TROF IS EXPECTED TO PASS JUST TO THE N OF CO LATE MONDAY NIGHT INTO TUESDAY MORNING SO THERE MAY BE SLGT CHC OF SHOWERS OR TSTMS AT THAT TIME. SELY WINDS WL BRING MSTR BACK INTO THE NERN PLAINS MONDAY NIGHT WHICH MAY ENHANCE THE CHC OF PCPN OVER THE PLAINS BETWEEN 06Z AND 12Z TUE. DRIER BY TUESDAY AFTN AS MORE RIDGING DVLPS. THIS WILL OCCUR AHEAD OF A BETTER LOOK TROF WHICH IS STILL FCST TO DROP OUT OF THE NORTHWEST AND ACRS THE STATE ON WEDNESDAY AND THURSDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY EVENING. THE EXCEPTION WILL BE IN AND NEAR THUNDERSTORMS WHERE VISIBILITY WILL DIP BELOW 5 MILES AND CEILINGS WILL FALL TO AROUND 3000 FEET. THE BEST TIME FOR THUNDERSTORMS WILL BE AFTER 21Z. GUSTY OUTFLOW WINDS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && MEIER/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1051 AM MDT SAT MAY 31 2008 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. THE ALPINE AREAS CAN EXPECTED THE ISOLATED STORMS AFTER 1 PM. THE PLAINS CAN EXPECTED THEM AFTER 4 PM. THE MAIN THREAT WITH THE STORMS WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A GREATER RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST PLAINS OF COLORADO SUNDAY AFTERNOON AND EVENING. MOISTURE IS EXPECTED TO INCREASE ACROSS THE PLAINS DURING THE DAY SUNDAY...RESULTING IN CONSIDERABLY HIGHER INSTABILITY. IN ADDITION...WIND SHEAR IN THE ATMOSPHERE WILL BE STRONG...WHICH WOULD AID THE DEVELOPMENT OF SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST MOISTURE AND INSTABILITY IS EXPECTED TO SET UP IN AREAS EAST OF A LINE FROM FORT COLLINS TO DENVER INTERNATIONAL AIRPORT TO NEAR KIOWA. IT SHOULD ALSO BE NOTED THAT A MID LEVEL CAP MAY PREVENT STORM DEVELOPMENT ALTOGETHER...SO THIS WILL HAVE TO BE MONITORED. IF STORMS DO DEVELOP LATE SUNDAY AFTERNOON OR EVENING...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES. FOR MONDAY THROUGH THURSDAY OF NEXT WEEK...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. THE MAIN THREAT OF SEVERE WEATHER DURING THIS TIME FRAME WOULD BE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS A STRONGER STORM SYSTEM MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/BARJENBRUCH
The Pueblo radar (KPUX), 64 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101671, 101672, 93859, 101670.